Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 16, 2007, 4:35 PM MDT for Huerfano County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 4:35 PM MDT (22:35 UTC)
- Expired
- May 16, 2007, 5:02 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 162235
SVRPUB
COC055-162330-
/O.NEW.KPUB.SV.W.0020.070516T2235Z-070516T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT...
* AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 4 MILES SOUTHEAST OF
WOODLAND ACRES...OR 33 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING
TOWARD THE SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHEASTERN HUERFANO COUNTY...INCLUDING 5 MILES SOUTHEAST OF RYE.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3788 10477 3788 10485 3787 10492 3785 10496
3761 10455 3778 10442
$$2 follow-up statements
000
WWUS55 KPUB 162247
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT WED MAY 16 2007
COC055-162330-
/O.CON.KPUB.SV.W.0020.000000T0000Z-070516T2330Z/
HUERFANO CO-
446 PM MDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHEASTERN HUERFANO COUNTY...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER NORTH CENTRAL HUERFANO COUNTY...OR 33 MILES SOUTH OF
PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF NORTH
CENTRAL HUERFANO COUNTY...INCLUDING INTERSTATE 25...5 TO 10 MILES
SOUTH OF THE COLORADO CITY EXIT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3788 10477 3788 10485 3786 10489 3785 10490
3761 10455 3778 10442
$$000
WWUS55 KPUB 162302
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT WED MAY 16 2007
COC055-162313-
/O.CAN.KPUB.SV.W.0020.000000T0000Z-070516T2330Z/
HUERFANO CO-
503 PM MDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN HUERFANO COUNTY...
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.
LAT...LON 3788 10477 3788 10485 3786 10489 3785 10490
3761 10455 3778 10442
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:57 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 16, 2:57 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED MAY 16 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN THIS PERIOD IS CONVECTION DURING THE AFTERNOON AND EVENING. CURRENTLY...TSRA DEVELOPING OVER THE MTNS AND HIG VALLEYS. LATEST CAPE ANALYSUIS INDICATING 500-1000 J/KG IS NOW OVER THE REGION...ESPECIALLY ALONG THE I-25 CORRIDOR. ABOUT 30KNTS OF DEEP SHEAR IS IN PLACE. REST OF TODAY INTO TONIGHT. MAIN CONCERN IS INTENSITY OF CONVECTION. DEEP SHEAR IS RUNNING ABOUT 30-40 KNTS OFF THE SPC MESO PAGE AND CAPES ARE INCREASING TO 500-1000 J/KG. DWPTS ALONG TEH I-25 CORRIDOR HAVE REMAINED UP...WITH KPUB COMING IN WITH A 49 DWPT AT 1 PM. WINDS AT JET LEVEL ARE FAIRLY STOUT...AROUND 40-50 KNTS. BELIEVE ENOUGHT PARAMETERS ARE IN PLACE FOR A COUPLE OF MARGINAL SVR STORMS TO DEVELOP OVER THE I-25 CORRIDOR THIS AFTERNOON. AS THE ACTIVITY CONTINUES EAST...LESS CAPE WILL BE AVAILABLE...AND INTENSITY AND COVERAGE OF STORMS SHOULD DECREASE. FOR TOMORROW...SHOULD ONCE AGAIN SEE SCTD TSRA OVER THE REGION ONCE AGAIN. DONT BELIEVE ACTIVITY SHOULD BE AS STRONG AS SHEAR AND CAPE VALUES ARE PRGD TO BE A BIT LESS...BUT COVERAGE SHOULD BE THE SAME. ACTIVITY MAY ALSO GO A BIT LATER THAN TODAY. /HODANISH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THURSDAY NIGHT-SATURDAY NIGHT...WEAK GENERALLY NORTH TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION AS UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE DESERT SW THROUGH THE ROCKIES. MODELS INDICATE WARMING ALOFT UNDER THE RIDGE...AND SHOULD SEE TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES ONCE AGAIN THROUGH THE PERIOD. WITH THE WARMING ALOFT...SHOULD SEE A GRADUAL DECREASE IN THUNDERSTORM COVERAGE ACROSS THE REGION...THOUGH WITH MOISTURE PERSISTING UNDER THE RIDGE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED CONVECTION PERSISTING THROUGH THE PERIOD WITH BEST POPS REMAINING ACROSS THE HIGHER TERRAIN...HIGH MT VALLEYS AND IMMEDIATE ADJACENT PLAINS WITH THE NORTHERLY FLOW ALOFT. HAVE ALSO ADDED SLIGHT POPS ACROSS THE FAR EASTERN PLAINS AS WELL WITH INCREASING INSTABILITY THROUGH THE PERIOD.MODELS SEEMING HAVING SOME CONVECTIVE FEEDBACK PROBLEMS WITH KEEPING PRECIP ONGOING OVERNIGHT AND WILL KEEP POPS MAINLY DIURNAL IN NATURE...THOUGH HAVE KEPT SOME POPS ONGOING ACROSS MAINLY SOUTHERN AREAS TO BETTER BLEND WITH SURROUNDING OFFICES. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE SUNDAY WITH INCREASING SW FLOW ALOFT MONDAY AS A DEVELOPING SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE ACROSS THE GREAT BASIN. INCREASING WESTERLY FLOW AND LEE TROUGHING ACROSS THE PLAINS WILL KEEP TEMPS ABOVE SEASONAL AVERAGES AND HELP SCOUR OUT LOW LEVEL MOISTURE...WITH MODELS HINTING AT DRYLINE DEVELOPING ACROSS THE FAR EASTERN PLAINS. MONDAY NIGHT-WEDNESDAY...LATEST GLOBAL MODELS CONTINUE TREND OF DIGGING BROAD TROUGH ACROSS THE ROCKIES...WITH STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY NIGHT ALLOWING FOR COOL AND MOIST UPSLOPE FLOW TO PERSIST ACROSS EASTERN COLORADO TUESDAY AND WEDNESDAY. WITH PLENTY OF TIME FOR CONTINUED REFINEMENT OF THE FORECAST...HAVE BEGUN TO TREND DOWN TEMPERATURES AND INCREASED POPS THROUGH THIS PERIOD. IF CURRENT PROGS REMAIN TRUE...WILL NEED TO CONTINUE TO LOWER TEMPS AND INCREASE POPS...WITH ONE LAST BLAST OF WINTER POSSIBLE FOR ELEVATIONS AOA 8K FEET. -MW && .AVIATION... MAIN CONCERN WILL BE TSRA COVERAGE OVER ALL 3 TAF SITES. COS LIKELY TO BE IMPACTED THE MOST AS STRONGEST ACTIVITY SHOULD FORM OVER THE PIKES PEAK REGION. ACTIVITY SHOULD END BY EARLY EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
Hazardous weather outlook, May 16, 8:46 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 846 AM MDT WED MAY 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 846 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG THE I-25 CORRIDOR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THESE STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS. OVER THE REMAINDER OF THE REGION...INCLUDING THE MOUNTAINS AND FAR EASTERN PLAINS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THUNDERSTORMS IN THE MOUNTAINS WILL DEVELOP BY LATE MORNING AND LAST THROUGH THE AFTERNOON HOURS. OVER THE FAR EASTERN PLAINS...THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE THIS EVENING. THE COMBINATION OF NORTHWEST FLOW ALOFT COMBINED WITH SOUTHERLY WIND FLOW AT THE SURFACE...ALONG WITH SUFFICIENT LOW LEVEL MOISTURE WILL ALLOW FOR ONE OR TWO MARGINALLY SEVERE STORMS TO DEVELOP ALONG THE I-25 CORRIDOR LATER THIS AFTERNOON AND EARLY EVENING. FARTHER OUT EAST...THE ATMOSPHERE IS NOT EXPECTED TO BE AS UNSTABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY...ESPECIALLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG THE I-25 CORRIDOR. HODANISH
In the hours before
Special weather statement, May 16, 2:40 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT WED MAY 16 2007 COZ069>071-162215- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 240 PM MDT WED MAY 16 2007 FUNNEL CLOUDS ARE BEING REPORTED OVER THE CENTRAL PART OF THE SAN LUIS VALLEY THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE OF HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN SAN LUIS VALLEY...ESPECIALLY SOUTH AND EAST OF ALAMOSA...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING. NATIONAL WEATHER SERVICE PUEBLO COLORADO
Local storm report, May 16, 4:00 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 8 S WALSENBURG 37.51N 104.78W
05/16/2007 M0.75 INCH HUERFANO CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 58 min |
| May 16, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.